Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 18, 2017, 5:13 PM EDT for Clay County, Georgia; Henry County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 18, 2017, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
Counties Henry County, AL, Clay County, GA
The radar
The Ft Rucker radar (KEOX), 43 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
811
WWUS82 KTAE 182113
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT SUN JUN 18 2017
ALZ067-GAZ121-142-182200-
Henry AL-Clay GA-Early GA-
513 PM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...
At 513 PM EDT/413 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 7 miles northeast of Headland,
moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Blakely, Newville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Barnes, Tumbleton, Hardwickburg,
Zetto, Hayes, Pecan, Colomokee, Dancey, Miller, Ferrell Crossroads,
Early Co A/p, Jones Crossing and Willis Crossroads.
LAT...LON 3168 8497 3163 8494 3162 8494 3162 8493
3153 8488 3139 8486 3135 8530 3147 8534
TIME...MOT...LOC 2113Z 253DEG 18KT 3142 8524
$$
30-PULLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 18, 3:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 345 PM EDT Sun Jun 18 2017 .NEAR TERM [Through Tonight]... Showers and thunderstorms across western portions of the CWA and the far eastern Big Bend will diminish after sunset. Expect increasing clouds overnight with rain chances increasing across eastern portions of the area, as moisture from a tropical wave in the southern Gulf of Mexico advects into the area. Any showers that develop overnight will remain scattered in nature. In western portions of the area, patchy fog will be possible, particularly in areas that receive rainfall this afternoon (mainly portions of the Florida Panhandle and southeast Alabama). Overnight lows will remain in the low 70s as a result of increased cloud coverage. .SHORT TERM [Monday Through Thursday]... At the upper levels, a ridge will be centered across the Atlantic and southwest U.S with a trough over the central U.S. A weak front will be sinking southward on Monday. The main focus of this week will be the tropical disturbance that will be pushing into the Gulf of Mexico on Monday and there is still large disagreement between the models with solutions. All interests along the Gulf need to pay close attention to the system given the large discrepancies in the track of the system. Regardless of the exact path though, the system will bring a tropical feed of moisture into the CWA, increasing rain chances beginning Monday and persisting through the second half of the week. The main concern will be the flood risk with this system. While a more westward track still brings a widespread 2 to 3 inches of rain to the area, overall the area should be able to handle this amounts - it would be the isolated higher amounts that were the concern. A more eastward track though, would indicate higher rainfall amounts and would indicate the potential for significant flooding. Overall, the forecast trends towards a more westward solution, thus limiting rainfall amounts to 2 to 3 inches, but including high PoPs through much of the week. .LONG TERM [Thursday Night Through Sunday]... Moisture with the tropical system should begin to decrease for Friday and high pressure will begin building across the CWA. Will see a decreasing trend in the PoPs with a return to isolated to scattered showers and thunderstorms for the long term. With clouds and precipitation clearing, high temperatures will return to the to the upper 80s by the weekend, with lows in the mid 70s. && .AVIATION [Through 18Z Monday]... VFR conditions expected through the period. ISO SHRA/TSRA is possible near DHN this afternoon, with brief reductions in CIGS & vsby, as well as gusty winds possible underneath any activity. SHRA and TSRA will diminish after sunset. Increasing clouds overnight, with patchy fog possible near DHN late tonight. Scattered SHRA are not out of the question near VLD overnight, but confidence is limited at this time. && .MARINE... Southerly winds will dominate through the next few days with increasings winds and seas as a tropical disturbance moves into the Gulf of Mexico. Those with marine interests need to pay close attention to the forecast with this system, particularly given the low confidence in the track of the system. The forecast leans toward a more westward track, however a more eastward track would result in higher winds and seas than forecast. && .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. && .HYDROLOGY... Rainfall amounts have trended upward and now expect widespread 2-3 inches of rain across the area through the end of the week and will likely see an upward trend in these values over the next few days. There is still a lot of uncertainty in the track of the tropical disturbance and this will have a large impact on the rainfall amounts. If the most westward track were to verify, the area for the most part should be able to handle the lower amounts, however, if the low is further east and the rainfall amounts are higher, flooding (including minor to moderate river flooding) will be possible. This system needs to be monitored closely for the potential of significant flooding. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 88 74 83 73 / 20 50 50 70 60 Panama City 75 84 75 82 75 / 10 50 70 70 60 Dothan 72 88 73 82 72 / 10 40 40 60 60 Albany 73 89 74 83 72 / 20 40 40 60 60 Valdosta 73 89 74 83 74 / 40 50 50 60 50 Cross City 73 89 74 86 74 / 40 60 60 70 50 Apalachicola 76 85 76 83 77 / 20 50 70 70 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Pullin MARINE...Fieux FIRE WEATHER...DVD HYDROLOGY...Fieux
In the hours before
Special weather statement, Jun 18, 2:34 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM CDT SUN JUN 18 2017
ALZ065-181915-
Coffee AL-
134 PM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
215 PM CDT...
At 134 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles west of Elba, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, Lee, Pine Level, Perry Store, Curtis, Carl Folsom A/p, Lowry
Mill, Camp Humming Hills, Wise Mill, Roeton, Clowers Crossroads,
Basin, Arcus, Jack, Chestnut Grove, County Line, Victoria, Frisco,
Danleys Crossroads and Rhoades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8590
3160 8583 3124 8617 3126 8620
TIME...MOT...LOC 1834Z 207DEG 18KT 3141 8622
30-PULLINSpecial weather statement, Jun 18, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT SUN JUN 18 2017
ALZ067-GAZ121-142-182200-
Henry AL-Clay GA-Early GA-
513 PM EDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...SOUTHWESTERN
CLAY AND NORTHWESTERN EARLY COUNTIES UNTIL 600 PM EDT/500 PM CDT/...
At 513 PM EDT/413 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 7 miles northeast of Headland,
moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fort Gaines, Blakely, Newville, Haleburg, Bluffton, Shorterville,
Walter F. George Lock And Dam, Barnes, Tumbleton, Hardwickburg,
Zetto, Hayes, Pecan, Colomokee, Dancey, Miller, Ferrell Crossroads,
Early Co A/p, Jones Crossing and Willis Crossroads.
LAT...LON 3168 8497 3163 8494 3162 8494 3162 8493
3153 8488 3139 8486 3135 8530 3147 8534
TIME...MOT...LOC 2113Z 253DEG 18KT 3142 8524
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:34 PM EDT | Special Weather Statement | TAE | Coffee | 41 min |
Nearby
Special Weather Statements in Georgia, 2017Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.